MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD FACSCANTO¿ II; COUNTER, DIFFERENTIAL CELL

BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD FACSCANTO¿ II; COUNTER, DIFFERENTIAL CELL
Catalog Number 338962
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1 (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facscanto¿ ii flow cytometer fsc & ssc signal shift toward the origin.There was no report of user impact.The following information was provided by the initial reporter: the issue is phantom air collecting in the flow cell during sample acquisition causing the scatter plot to shift toward the origin axis.1.Are there erroneous results on patient samples from diagnostic test?(if yes or unknown, go to question #2.If no, no further questions required): yes 2.Was there any delay of treatment due to the issue? (go to question #3): no 3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4): no 4.Was there any physical harm/injury to the patient due to the issue? (if yes or unknown, go to question #5.If no, no further questions required): no.
 
Event or Problem Description
It was reported that while using bd facscanto¿ ii flow cytometer fsc & ssc signal shift toward the origin.There was no report of user impact.The following information was provided by the initial reporter: the issue is phantom air collecting in the flow cell during sample acquisition causing the scatter plot to shift toward the origin axis.1.Are there erroneous results on patient samples from diagnostic test?(if yes or unknown, go to question #2.If no, no further questions required): yes.2.Was there any delay of treatment due to the issue? (go to question #3): no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4): no.4.Was there any physical harm/injury to the patient due to the issue? (if yes or unknown, go to question #5.If no, no further questions required): no.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: g.1 - reporting office - becton dickinson and company bd biosciences san jose ca, 95131.G.1 - reporting office contact - fahmy razak.G.1 - manufacturing site contact - fahmy razak.H.6 investigation summary: based on the investigation results, the reported issue for the fsc and ssc signal shift was confirmed.Investigation results that were performed on the indicated failure mode were the following : the potential cause of the fsc and ssc signal shift was loose air fitting for the tube eject mechanism the customer reported a complaint regarding fsc & ssc signal shift toward the origin.The field service representative (fsr) performed a service visit.They found a loose quick disconnect fitting for the tube eject mechanism and performed a tightening.After the repair, the instrument was tested and was meeting specification.Although the instrument was used for diagnostic testing, the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Neither the customer nor any patients were harmed due to this issue.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD FACSCANTO¿ II
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key18321726
Report Number2916837-2023-00229
Device Sequence Number7026502
Product Code OYE
UDI-Device Identifier00382903389629
UDI-Public(01)00382903389629
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number338962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown